MAUDE Adverse Event Report: BECTON, DICKINSON & CO. BD VACUTAINER® URINALYSIS URINE TUBE; SPECIMEN TRANSPORT AND STORAGE CONTAINER

BECTON, DICKINSON & CO. BD VACUTAINER® URINALYSIS URINE TUBE; SPECIMEN TRANSPORT AND STORAGE CONTAINER
Catalog Number 364979
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that when transferring urine from urine cups with integrated transfer device into at bd vacutainer® urinalysis urine tubes, bubbles formed in the conical of the tubes which caused the instrument to read them erroneously as false positive red blood cells.The doctor recalled the patients to get retested.
 
Additional Manufacturer Narrative
Correction: due to an it issue beginning on 7/3/2018, previously filed emdrs did not contain required fields.This supplemental emdr is filed to provide the following omitted fields: sex: female.Event attributed to: other.Device single use?: no.Device returned to manufacture: yes.Investigation summary: bd received samples from the customer facility for investigation.The samples were evaluated and the customer's indicated failure mode for erroneous results with the incident lot was not observed.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Bd has initiated further investigation relating to this issue through a capa and potential causes have been identified.As a result, corrective actions have been established and are in the process of being implemented.Investigation conclusion: based on evaluation of the customer samples, the customer¿s indicated failure mode for erroneous results with the incident lot was not observed.Further investigation activities have been conducted through a capa and the most likely root cause has been identified.As a result, corrective actions and procedures are being implemented to mitigate further occurrences.Root cause description: a capa was conducted to document further investigation and root cause analysis relating to this issue.The investigation has identified the most likely root causes and corrective actions are in the process of being implemented.Based on an assessment of severity and frequency, it was determined that a capa is required at this time in order to determine the root cause associated with this issue.The investigation has identified potential root cause(s) for this issue and corrective actions are in the process of being implemented.
 
Event or Problem Description

Brand Name
BD VACUTAINER® URINALYSIS URINE TUBE
Common Device Name
SPECIMEN TRANSPORT AND STORAGE CONTAINER
Manufacturer (Section D)
BECTON, DICKINSON & CO.
150 south 1st avenue
broken bow NE 68822
MDR Report Key7739623
Report Number1917413-2018-03135
Device Sequence Number14088767
Product Code JTW
UDI-Device Identifier00382903649792
UDI-Public00382903649792
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/29/2020
Device Catalogue Number364979
Device Lot Number8032646
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2018
Initial Date Received by Manufacturer 07/09/2018
Supplement Date Received by Manufacturer07/09/2018
Initial Report FDA Received Date08/01/2018
Supplement Report FDA Received Date01/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;